It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Paracetamol overdose

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-20-2014, 03:11 PM   #1
    arrival
    Newbie
    (female)
     
    arrival's Avatar
     
    Join Date: Mar 2014
    Location: United Kingdom
    Posts: 8
    arrival HB User
    Paracetamol overdose

    My friend told me, she is taking 14-16 tablets (500 mg / tablet) of Paracetamol every day since about 2 weeks. That's 7-8 mg / day, and I heard the maximum daily does is 4 mg.
    Should I be worried?

     
    Sponsors Lightbulb
       
    Old 07-20-2014, 04:32 PM   #2
    Titchou
    Senior Veteran
    (female)
     
    Join Date: Apr 2005
    Location: Birmingham, AL
    Posts: 20,159
    Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
    Re: Paracetamol overdose

    The max has been lowered to 3,000 a day. She should switch to some other medication. Perhaps napraxen owuld work better for her

     
    Old 07-23-2014, 06:09 AM   #3
    karlee1010
    Senior Member
    (female)
     
    Join Date: May 2014
    Location: USA
    Posts: 144
    karlee1010 HB Userkarlee1010 HB Userkarlee1010 HB Userkarlee1010 HB Userkarlee1010 HB Userkarlee1010 HB Userkarlee1010 HB User
    Re: Paracetamol overdose

    Hi. Be very careful with Naproxen, Naprosyn, or Aleeve. (There meds are all the same medication actually). The reason I say that is because I had no clue how hard on my stomach it was, but, after our rollover car accident, where my husband fell asleep at the wheel (bad accident) I fractured my tailbone and a few other things (no seatbelt), I started taking Naprosyn aka Aleeve for my back pain, hoping I wouldn't have to resort to narcotics. After not even a year of this, I ended up with bleeding ulcers. I had taken it on an empty stomach, and just overall not careful with it. I ended up throwing up blood, and having to have emergency surgery, having half my stomach n intestines cut out. I just want people to know this, what if I could save even one person from all that?! Many people take Aleeve safely, by reading the directions and for sure talking to your Dr. About it. At the time, my Dr. Never said a thing to me about these dangers. I hope I didn't scare you from taking Aleeve, only scared you from taking it the way I did. (Incl. not talking to your Dr. About it.). Also, good for you for looking for non-narcotic options. I really hope you find relief very soon.

     
    The Following User Says Thank You to karlee1010 For This Useful Post:
    tuloud54 (07-23-2014)
    Old 07-23-2014, 05:07 PM   #4
    BB07
    Senior Veteran
    (female)
     
    BB07's Avatar
     
    Join Date: Feb 2010
    Location: Lower Alabama
    Posts: 1,102
    BB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB UserBB07 HB User
    Re: Paracetamol overdose

    Not to mention there is also a greater risk of stroke.
    __________________
    constant companion pain

     
    Old 07-31-2014, 12:32 AM   #5
    EJM3
    Junior Member
    (male)
     
    EJM3's Avatar
     
    Join Date: Jun 2012
    Location: Leavenworth, WA, USA
    Posts: 26
    EJM3 HB User
    Re: Paracetamol overdose

    I have been taking 4,000 mg a day of acetaminophen for many years now, but always with my DR knowing and approving of my ho dose. The current recommendation is for 3g or 3,000mg, but higher pain, more drugs, and DR in the loop.

    Now at 7g to 8g a day, double dosing like that is VERY bad on the liver. I would try other meds, but I am allergic to anything other than acetaminophen, aspirin, and opioids. Your friend has a much wider selection available, and should look into other or adjunct meds.

     
    Old 08-01-2014, 08:22 AM   #6
    Ravin835
    Member
    (female)
     
    Ravin835's Avatar
     
    Join Date: Apr 2014
    Posts: 96
    Ravin835 HB UserRavin835 HB UserRavin835 HB UserRavin835 HB UserRavin835 HB UserRavin835 HB User
    Re: Paracetamol overdose

    Yes, that is an overdose, 3000 mg per day is the max. The risk is liver failure which can happen suddenly and with just ONE overdose. Your friend might just find herself on the waiting list for a new liver if she doesn't stop taking such large doses. I pray she is not drinking any alcohol.

     
    Old 08-08-2014, 05:25 PM   #7
    arrival
    Newbie
    (female)
     
    arrival's Avatar
     
    Join Date: Mar 2014
    Location: United Kingdom
    Posts: 8
    arrival HB User
    Re: Paracetamol overdose

    Thank you very much, and sorry for the late answer, I was on holiday.
    Very helpful

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:08 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!